MAUDE Adverse Event Report: ETHICON INC. PDS II SUTURE 36"(90CM) 1 VIO; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDS II SUTURE 36"(90CM) 1 VIO; SUTURE, SURGICAL, ABSORBABLE
Catalog Number Z371T
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The following information was requested, but unavailable: did the needle detach from the suture thread during use on patient? or was the needle found detached when package was opened? no further information is available.Lot number =>the lot number is unknown.Device return status/follow up: when we send the sample to you, we will let you know its return date and tracking number.No further information will be provided.
 
Event or Problem Description
It was reported that the patient underwent an unknown procedure on unknown date and suture was used.During the procedure, the suture was detached from the needle.It was unknown what was used to complete the procedure.There were no adverse patient consequences reported.
 
Additional Manufacturer Narrative
(b)(4).Investigation summary: it was reported that the device had performance pull off - suture needle.It was received for analysis an empty folder, a detached needle and a dispensed suture of product code z371.During the visual inspection of the needle the swage and attachment area were noted to be as expected.The barrel hole of the needle was examined under magnification and no suture remnant was noted.The suture was examined, and the insertion did not meet the requirement.The manufacturing records couldn¿t be reviewed as the batch number is unknown.Per the sample condition, the assignable cause of the performance pull off - suture needle is a short insertion.This defect is caused because the insertion of the suture in the needle was insufficient from keep the needle/suture union during transportation or use.

Brand Name
PDS II SUTURE 36"(90CM) 1 VIO
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8579248
Report Number2210968-2019-81028
Device Sequence Number19249050
Product Code NEW
UDI-Device Identifier10705031060821
UDI-Public10705031060821
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
N18331
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberZ371T
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/27/2019
Initial Date Received by Manufacturer 04/08/2019
Supplement Date Received by Manufacturer05/27/2019
Initial Report FDA Received Date05/03/2019
Supplement Report FDA Received Date06/19/2019
Patient Sequence Number1